MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool sf nav and an irrigation issue happened mid procedure.After the catheter was advanced into the body, rf (radiofrequency) energy was applied for the first time.The temperature began to rise and exceeded the cut-off value, causing the rf to stop automatically.The catheter connection cables were replaced.During the second rf attempt, the temperature again increased and reached the cut-off value, resulting in another automatic shutdown.When the catheter was removed from the body, the medical team observed that the irrigation fluid did not flow at the preset rate.The intermediate line was disconnected, confirming that the issue was not due to the line.It was then determined that the catheter¿s irrigation system was obstructed, and the catheter was replaced with a new one.The issue was resolved by replacing the catheter.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 16-dec-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a thermocool sf nav and an irrigation issue happened mid procedure.After the catheter was advanced into the body, rf (radiofrequency) energy was applied for the first time.The temperature began to rise and exceeded the cut-off value, causing the rf to stop automatically.The catheter connection cables were replaced.During the second rf attempt, the temperature again increased and reached the cut-off value, resulting in another automatic shutdown.When the catheter was removed from the body, the medical team observed that the irrigation fluid did not flow at the preset rate.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, irrigation, temperature and impedance test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the generator and an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device failed the test due to being occluded with dry reddish material inside the dome.A manufacturing record evaluation was performed for the finished device lot number 31436733l and no internal action was found during the review.The high temperature and irrigation issue reported by the customer was confirmed.The potential cause for the occlusion could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following information: flush the catheter and the tubing per standard technique to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 21-nov-2025, bwi received additional information regarding the event.No error was detected in the irrigation pump.The problem was detected when the catheter reached the cut-off temperature and automatically stopped ablation when ablation was initiated.The correct catheter settings were selected.No problems with the flow rate were initially encountered.The catheter was thoroughly rinsed before being inserted into the body, ensuring its fluidity was maintained.On 12-dec-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF NAV
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23500635
Report Number2029046-2025-03750
Device Sequence Number8965826
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public(01)10846835003215(17)31436733L(10)31600163L
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBNI35DFH
Device Lot Number31436733L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/21/2025
12/16/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/16/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown